MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180640
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the physician tried to detach the coil using the detachment system but was unable to do so.He attempted to remove the coil but on doing so the coil detached prematurely inside the micro catheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned within the introducer sheath.The lot number was confirmed with the packaging returned with the device.During the visual inspection, the proximal contact wire was intact.The coil delivery wire was kinked/bent.The main coil was manually detached and not returned.Functional testing was not carried out as the main coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, and the patient's anatomy was very tortuous.During analysis, the coil delivery wire was found to be kinked and the main coil (not returned) had been separated from the wire.Therefore, the reported event was confirmed.Based on visual inspection, it appears the coil had been manually detached.In the case of this complaint, it is likely that the main coil was pushed/pulled against resistance during repositioning inside the microcatheter and the main coil prematurely separated as a result.An assignable cause of procedural factors will be assigned to the main coil prematurely detachment since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Although functional testing could not be performed since the coil had been manually detached, it is probable that the damaged delivery wire contributed to the reported failed detachment with the inzone.An assignable cause of handling damage will be assigned to coil delivery wire kinked/bent and main coil failed to detach since these issues are likely due to handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET XXL 360 6MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10551685
Report Number3008881809-2020-00268
Device Sequence Number11647426
Product Code HCG
UDI-Device Identifier07613327466409
UDI-Public07613327466409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model NumberM0036180640
Device Catalogue NumberM0036180640
Device Lot Number21879412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT SYSTEM (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER)